Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 313, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jun 14, 2000, 7:18 PM CDT for Monroe County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 14, 2000, 7:18 PM CDT (00:18 UTC)
- Expired
- Jun 14, 2000, 8:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Monroe County, AR
The radar
The Little Rock radar (KLZK), 112 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
517 WUUS54 KLZK 150018 SVRLIT ARC095-150100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 718 PM CDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN EASTERN ARKANSAS * UNTIL 800 PM CDT * AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF BRINKLEY...MOVING EAST AT 20 MPH. THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3491 9124 3472 9124 3468 9074 3493 9073 (49)
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:45 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 14, 3:45 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT WED JUN 14 2000 REGIONAL RADAR LOOPS INDICATE AN AREA OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT FROM THE GREAT LAKES THROUGH NORTHWESTERN AR AND INTO NORTH CENTRAL TX. ACROSS AR...THESE ARE MAINLY MODERATE TO LOCALIZED HEAVY RAINERS...BUT ISOLATED SEVERE THUNDERSTORMS MAY BE SEEN INTO THE EVENING WITH DEWPOINTS IN THE 70S AND LAPS LI/S DOWN TO -6. IN THE UPPER LEVELS...THERE WAS A CLOSED LOW...CENTERED OVER THE SD/MN BORDER WITH A TROUGH ACROSS THE CENTRAL PLAINS. THE CLOSED LOW CAN BE CLEARLY SEEN ONN THE WV IMAGERY. THERE IS ALSO TWO RIDGES WITH ONE ACROSS FL AND THE WESTERN ATLANTIC AND THE SECOND ACROSS THE EASTERN PACIFIC AND INTO THE DESERT SOITHWEST. OVERALL...THE MODELS INITIALIZED FAIRLY WELL. BUT...APPARENTLY WERE SLIGHTLY TO WEAK WITH THE CLOSED LOW OVER THE NORTHERN PLAINS. THE NGM ALSO DOESN/T HAVE A STRONG ENOUGH SYSTEM IN THE GULF AND THEREFORE...I HAVE MAINLY BASED THE FORECAST ON THE AVN AND ETA. THROUGH THE PERIOD...THE LONG WAVE TROUGH ACROSS THE CENTRAL US EXPANDS ACROSS MUCH OF THE COUNTRY. IT FORCES THE HIGHS TO RETREAT INTO THE FURTHER INTO THE WESTERN ATLANTIC AND EASTERN PACIFIC. A STRING OF SHORT WAVES WILL MOVE PARALLEL TO THE FRONT OVER THE NEXT 24 HOURS WITH THE SHORT WAVE CURRENTLY OVER THE CENTRAL GULF MOVING INTO THE SOUTHEAST OVER THE NEXT COUPLE OF DAYS. A SECOND SHORT WAVE IN THE GULF WILL APPROACH THE SOUTHERN LA COAST BY THE END OF THE PERIOD. AT THE SURFACE...THE MODELS ALSO HAVE INITIALIZED DECENTLY WITH A LOW OVER NORTHERN MN AND AN ASSOCIATED COLD FRONT...EXTENDING THROUGH IA...MO...SOUTHEASTERN KS AND OK AND FINALLY TO A SECOND LOW OVER WEST TX. BY 24 HOURS...THE NORTHERN PART OF THE COLD FRONT WILL MOVE INTO THE GREAT LAKES WITH THE SOUTHERN PART OF THE FRONT DISSIPATING...AS IR MOVES ACROSS THE STATE. A SECONDARY COLD FRONT WILL PUSH OUT OF CANADA AND INTO THE UPPER MS VALLEY AND INTO THE NORTHERN PLAINS BY 48 HOURS. IN TERMS OF PRECIPITATION...THE AREA OF SHOWERS AND THUNDERSTORMS WILL BE EXITING THE NORTHWESTERN PART OF MY CWFA BY THIS EVENING AND I HAVE ONLY KEPT A SLIGHT TO LOW CHANCE POPS THERE. ELESEWHERE...I HAVE MENTIONED 50 TO 60% CHANCE THIS EVENING DECREASING TO 30 PERCENT CHANCE AFTER MIDNIGHT. I HAVE ALSO MENTIONED A SLIGHT CHANCE ACROSS THE SOUTHEASTERN HALF OF MY CWFA FOR THURSDAY MORNING. THE CHANCE WILL ONCE AGAIN BEGIN TO INCREASE...AS THE COLD FRONT APPROACHES FRIDAY AFTERNOON AND EVENING. OVERALL...THIS IS A COMPOSITE BETWEEN THE FAN AND FEC MOS. IN TERMS OF TEMPERATURES...I WENT FAIRLY CLOSE TO THE FAN MOS NUMBERS. ALTHOUGH THE FWC AND MAV NUMBERS ARE CLOSE. ...EXTENDED... THE ECMWF IS TENDING CLOSER TO A MORE ZONAL FLOW INTO NEXT WEEK. WHILE THE MRF REMAINS MORE AMPLIFIED. I THINK THE MRF IS CLOSER TO THE REAL PICTURE. THE SECOND COLD FRONT WILL MOVE INTO THE STATE LATE FRIDAY NIGHT AND INTO SATURDAY...BEFORE SLOWING DOWN AND DISSIPATING ACROSS THE STATE OVER THE WEEKEND. THERE WILL BE ENOUGH MOISTURE AROUND INTO ERALY NEXT WEEK TO KEEP THE THREAT OF SCATTERED SHOWERS OR THUNDERSTORMS. (49) .LIT...NONE.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.